Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 12:47 PM CDT for McIntosh County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 12:47 PM CDT (17:47 UTC)
- Expired
- May 30, 2004, 1:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 301747
SVRTUL
OKC091-301845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 145 PM CDT
* AT 1247 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH...
RAIFORD...VIVIAN...STIDHAM AND RENTIESVILLE.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3556 9563 3556 9535 3545 9535 3520 9584
3533 9597
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:15 PM CDT, 32 minutes earlier.
Area forecast discussion, May 30, 12:15 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1215 PM CDT SUN MAY 30 2004 ISOLATED STORM IS DEVELOPING IN CHOCTAW COUNTY AHEAD OF THE MAIN COVNERGENCE LINE. TORNADO PARAMATERS ARE FAVORABLE AHEAD OF THIS CELL. IT WILL NEED TO BE MONITORED CLOSELY AS IT MOVES TOWARD PUSHMATAHA COUNTY. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 30, 5:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS LIKELY OVER NORTHWEST AND WEST CENTRAL ARKANSAS AND PARTS OF EASTERN OKLAHOMA LATER TODAY... A COLD FRONT STRETCHING ACROSS KANSAS INTO NORTHWEST OKLAHOMA EARLY THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE DAY. AHEAD OF THE FRONT THE ATMOSPHERE WILL AGAIN BECOME EXTREMELY UNSTABLE BY THIS AFTERNOON WITH CAPE VALUES IN THE RANGE OF 2500 TO 3000 J/KG. CONVERGENCE ALONG THE FRONT COMBINED WITH AN UPPER LEVEL SYSTEM MOVING THROUGH THE PLAINS IS EXPECTED TO RESULT IN EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT BY MID TO LATE AFTERNOON. FAVORABLE DEEP LAYER SHEAR SUGGEST ANY STORMS THAT DEVELOP WOULD HAVE THE POTENTIAL TO BECOME SUPERCELLULAR WITH THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE FRONT IS EXPECTED TO STRETCH FROM THE VICINITY OF VINITA TO WAGONER TO HENRYETTA AT THE TIME OF THUNDERSTORM INITIATION. THE THREAT OF SEVERE WEATHER WILL THEN SPREAD TO THE SOUTH AND EAST DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING AS THE FRONT CONTINUES MOVING TO THE SOUTHEAST. THE THREAT IS EXPECTED TO END BY AROUND MIDNIGHT AS ANY STORMS THAT DEVELOP MOVE OUT OF THE AREA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY LATE THIS AFTERNOON INTO THE EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST INFORMATION ON THIS DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 30, 10:50 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1050 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-062-063-067>076- 310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OTTAWA OK- PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WAGONER OK- WASHINGTON AR- 1100 AM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 IN EFFECT UNTIL 700 PM CDT FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A COLD WAS MOVING THROUGH EASTERN OKLAHOMA LATE THIS MORNING... CURRENTLY NEAR A TULSA...OKEMAH...DAVIS LINE. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE COLD FRONT BY EARLY TO MID AFTERNOON ACROSS EASTERN OKLAHOMA...SPREADING EAST ACROSS NORTHWEST ARKANSAS THROUGH EARLY EVENING. EMBEDDED SUPERCELLS WILL BE POSSIBLE ALONG THE LINE WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST SEVERE THREAT THROUGH THIS AFTERNOON WILL BE ACROSS CARROLL...MADISON...FRANKLIN...SEBASTIAN AND LE FLORE COUNTIES.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:42 PM CDT | Tornado Warning | TSA | Creek | 63 min |
| May 29, 11:30 PM CDT | Tornado Warning | TSA | Creek | 60 min |
| May 30, 12:08 AM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| May 30, 12:52 AM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 53 min |
| May 30, 1:18 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 57 min |
| May 30, 1:44 AM CDT | Tornado Warning | TSA | Wagoner | 46 min |
| May 30, 2:04 AM CDT | Tornado Warning | TSA | Cherokee, Delaware | 71 min |
| May 30, 2:13 AM CDT | Tornado Warning | TSA | Mayes | 32 min |
| May 30, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 26 min |
| May 30, 12:36 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 24 min |
| May 30, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| May 30, 1:12 PM CDT | Tornado Warning | TSA | McIntosh | 33 min |
| May 30, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 59 min |
| May 30, 1:26 PM CDT | Tornado Warning | TSA | Muskogee | 49 min |
| May 30, 1:43 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| May 30, 1:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 78 min |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 74 min |
| May 30, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 71 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 59 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 81 min |
| May 30, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 78 min |
| May 30, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| May 30, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 89 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 78 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 47 min |
| May 30, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 61 min |
| May 30, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 56 min |
| May 30, 4:50 PM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| May 30, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.